MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120222
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation as well as photos were provided for review.The investigation of the reported event is currently underway.(expiration date: 02/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right femoral vein, the balloon allegedly had circumferential rupture at 14 atm.The procedure was completed using same device.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right femoral vein, the pta balloon allegedly had circumferential rupture at 14 atm.The procedure was completed using same device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.During visual evaluation, a partial circumferential rupture was noted to the balloon.Under microscopic observation, frayed fibers and unraveling were noted at the partial circumferential rupture.No kinks noted to the catheter shaft and no anomalies to the luers/y-body.Functional testing could not be performed due to the condition of the returned device.One photo was provided and reviewed.The photo shows an atlas gold pta balloon.A partial circumferential rupture is noted on the balloon.Therefore, the investigation is confirmed for the reported circumferential balloon rupture.Therefore, the investigation is confirmed for the reported partial circumferential balloon rupture as a partial circumferential rupture was noted to the balloon during visual evaluation.Therefore, the investigation is confirmed for the identified frayed fibers as frayed fibers were noted at the partial circumferential rupture under microscopic observation.Therefore, the investigation is confirmed for the identified unraveling fibers as unraveling fibers were noted at the partial circumferential rupture under microscopic observation.A definitive root cause for the reported partial circumferential balloon rupture, identified frayed fibers and unraveling fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 02/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13819785
Report Number2020394-2022-00186
Device Sequence Number2201163
Product Code DQY
UDI-Device Identifier00801741060960
UDI-Public(01)00801741060960
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120222
Device Catalogue NumberATG120222
Device Lot Number93PE0056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown